DOI 10.1016/j.jclinane.2016.09.032
A patient with postpolio syndrome developed cauda equina syndrome after neuraxial anesthesia: A case report.
Аннотация
Combined spinal anesthesia and postoperative epidural analgesia is widely used in orthopedic surgery. Uncommon but serious neurologic complications of neuraxial anesthesia (NA) include direct trauma during needle or catheter insertion, central nervous system infections, and neurotoxicity of local anesthetics. Cauda equina syndrome (CES) is a rare complication after NA but can result in severe neurologic deterioration that may require surgical intervention. We present a case of a 69-year-old woman with postpolio syndrome who developed CES after combined spinal anesthesia and postoperative epidural analgesia. Perioperative observations and follow-up examinations, including magnetic resonance imaging, revealed no evidence of direct needle- or catheter-induced trauma, spinal hematoma, spinal ischemia, intraneural anesthetic injection, or infection. We speculate that CES symptoms were observed because of enhanced sensitivity to a combination of regional anesthetic technique-related microtrauma and neurotoxicity of bupivacaine and ropivacaine. Thus, practitioners should be aware that patients with preexisting neurologic diseases may be at increased risk for CES after NA.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.